I have had an irritating burning rash around my anus up to the bottom of my scrotum for over five months. It does not itch; it is just very irritated and red. My scrotum has also become red and irritated too,with flaking and peeling skin, but I believe that was caused my reaction to both a mixture of econozole / desonide (early July, 2009) and Protopic ( in September, 2009). The redness and irritation remains, although it is a bit better.
Right away, at the recommendation of the first doctor, I went to all white cotton underwear, and I use dove soap. I work out alot, and I now use only cotton compression shorts.
I have been to three dematologists with no relief. Two of the three gave up and didn't know what to do. The last doctor suggested a colonoscopy to see if there might be something in my digestive tract that would be the cause. I am 52, and my internist suggested that I get one also.
I have used Clotrimazole Bethameth cream, econozole, desonide, zinc oxcide, cloderm, oxistat, Alclometazone, hydrocortisone Butrate, Protopic, and Ketoconazole Hydrocortisone 2.5%, all over the last five months.
I met with a Gastroenterologist / Internist to schedule the colonoscopy. I talked with him about it, and he suggested leaving it along for a while. I told him that since I stopped the last medicine about a week ago, ( alcovate) applying a moisturizing lotion gives me some relief. He still said to leave the area alone for a while. He did not examine the area.
At this point, I don't what else to do. Red irritated skin for over five months seems very serious to me.
I have had quite a similar problem - after seeing 3-4 different Dr's I finally got some relief from this - my Colon/Rectal Dr - said most likely it's fungal - candida to be more specific, and that certain foods are probably the cause - in my case I cannot eat tomoates, citris and other foods high in acid. Also, refined sugar - cookies, sweets etc... and most dairy -except for yogurt - whcih is beneficial to this problem. It took about a week of cutting out these foods, and I felt much relief. So, the idea that it's related to your digestive track is probably a good place to start - I didn't get a colonoscopy to determine this - although I did have one a year later when I turned 51 - as we all should.
Also, he suggested I use an over the counter ointment on the skin - called - Calmoseptine - this worked wonders for the irritation and I keep it on hand in case of a flare-up.
I also had some internal hemmroids removed - which helped also - but it was definately two seperate problems. I had suffered from this for about 7 years - on and off, and now feel so much better.
Hope this gives you some ideas - there is much information on the net about this - and be sure to get your colonscopy
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.